Drug-Induced Tinnitus and Other Hearing Disorders

@article{Seligmann1996DrugInducedTA,
  title={Drug-Induced Tinnitus and Other Hearing Disorders},
  author={Hannah Seligmann and L. Podoshin and Jacob Ben‐David and Milo Fradis and Moshe Goldsher},
  journal={Drug Safety},
  year={1996},
  volume={14},
  pages={198-212}
}
SummaryTinnitus and hearing loss, both reversible and irreversible, are associated both with acute intoxication and long term administration of a large range of drugs. The mechanism causing drug-induced ototoxicity is unclear, but may involve biochemical and consequent electrophysiological changes in the inner ear and eighth cranial nerve impulse transmission. Over 130 drugs and chemicals have been reported to be potentially ototoxic. The major classes are the aminoglycosides and other… 
Drug-Related Nephrotoxic and Ototoxic Reactions
TLDR
The data suggest that renal sADRs as such are not a marker for druginduced ear and labyrinth disorders, however, the ability of drugs to act on ion channels or ion transport systems and, therefore, have an influence on ionic homeostasis in the kidney and ear might be a predictor for the possible occurrence of drug-related ototoxicity.
Drug-induced Ototoxicity
TLDR
In laboratory animals it has been clearly demonstrated that excessively loud noise, and concurrent administration of aminoglycoside antibiotics, results in augmented ototoxicity.
Ototoxicity Induced by Gentamicin and Furosemide
TLDR
Clinicians need to be aware of the synergistic potential of ototoxic medications and the cumulative dose and duration of aminoglycoside therapy are more important than serum concentrations.
Chemically-Induced Hearing Loss (CIHL)
TLDR
Due to a higher level of awareness, questions about ototoxic medications are included in most case histories, however harmful agents found in industrial settings typically go uninvestigated.
PHARMACOLOGICAL TREATMENTS FOR TINNITUS: NEW AND OLD.
TLDR
Clinical trials are now underway to evaluate the efficacy of N-methyl-d-aspartate (NMDA) and dopamine D(2) antagonists, selective serotonin reuptake inhibitors (SSRIs), γ-aminobutyric acid (GABA) agonists and zinc dietary supplements, as well as animal behavioral studies suggest that GABA transaminase inhibitors and potassium channel modulators can suppress tinnitus.
Tinnitus onset rates from chemotherapeutic agents and ototoxic antibiotics: results of a large prospective study.
TLDR
Cisplatin and carboplatin were found to be the most potent ototoxic agents causing tinnitus at much greater numbers than the other drugs studied.
Pharmacogenetics of drug-induced ototoxicity caused by aminoglycosides and cisplatin.
TLDR
This review summarizes the pharmacogenetic markers linked to aminoglycoside- or cisplatin-induced ototoxicity and discusses reasons for replication failure and future perspective.
Acute Sensorineural Hearing Loss: Furosemide Ototoxicity Revisited
TLDR
The case demonstrates multiple risk factors that can be used to empower readers for identification of patients who are also at high risk of furosemide ototoxicity and strategies for avoiding further cases are presented.
Persistent Tinnitus after Inhaled N,N-dimethyltryptamine (DMT)
TLDR
A 39-year-old male with remote history of polysubstance use disorder and depression who developed tinnitus after use of inhaled N,N-dimethyltryptamine (DMT) is described, which persisted for several months, although intensity and ability to cope with symptoms improved over time.
Methadone, another cause of opioid-associated hearing loss: a case report.
...
1
2
3
4
5
...

References

SHOWING 1-10 OF 132 REFERENCES
Drug-Induced Ototoxicity
TLDR
The clinical and experimental features of ototoxicity are reviewed for several classes of drugs, with an emphasis on current knowledge of the mechanism and the possibilities for the prevention of otOToxicity for each.
Drugs in the treatment of tinnitus.
  • R. Goodey
  • Medicine
    Ciba Foundation symposium
  • 1981
TLDR
Tinnitus may be improved by the treatment of associated conditions, infections, or hearing loss with appropriate drugs--hypotensives, antibiotics, vasodilators, fluoride or thyroxine, and Anticonvulsants may also produce subjective improvement in clarity, improved tolerance of hearing aids and increased masking benefit when a hearing aid is worn.
Ototoxicity Associated with Salicylates
TLDR
The pathophysiology of toxicity may be related to biochemical and subsequent electrophysiological changes in the inner ear and eighth cranial nerve impulse transmission and localised drug accumulation and vasoconstriction in auditory microvasculature, mediated by the antiprostaglandin activity of these agents.
Drug-induced ototoxicity.
Nephrotoxic and ototoxic agents.
A review of cis-platinum ototoxicity.
TLDR
A review of the ototoxic effects of cis-diamminedichloroplatinum (II) (cis-platinum) is presented and Vestibular dysfunction has also been shown to be a side effect of therapy.
Ocular and auditory toxicity in hemodialyzed patients receiving desferrioxamine.
TLDR
periodical audiovisual monitoring should be performed on hemodialyzed patients receiving desferrioxamine in order to detect adverse effects as early as possible.
...
1
2
3
4
5
...